Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 13, 2013, 4:14 PM EDT for Oneida County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 13, 2013, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 93 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:19 PM EDT | FLASH FLOOD | 1 Sse Whitesboro, NY | CLINTON STREET ON RAMP CLOSED NEAR NY-69 AND NY-5A DUE TO FLOODING. |
| Jun 13, 5:20 PM EDT | HEAVY RAIN 1.83 | 2 S Utica, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
665
WGUS51 KBGM 132014
FFWBGM
NYC065-132315-
/O.NEW.KBGM.FF.W.0003.130613T2014Z-130613T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 715 PM EDT
* AT 408 PM EDT...THE PUBLIC AND LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED FLASH FLOODING ALONG THE SAQUOIT CREEK...ESPECIALLY NEAR
THE MAIN STREET BRIDGE IN WHITESBORO. OTHER LOCATIONS OF FLASH
FLOODING WERE ALONG ROUTE 8 AND ROUTE 20 IN THE TOWN OF BRIDGEWATER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRIDGEWATER...CLAYVILLE...NEW HARTFORD...NEW YORK MILLS...
ORISKANY...UTICA AND YORKVILLE.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4313 7515 4312 7514 4305 7521 4291 7519
4288 7520 4288 7521 4288 7524 4287 7525
4287 7537 4317 7537
$$
JAB1 follow-up statement
833
WGUS71 KBGM 132240
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EDT THU JUN 13 2013
NYC065-132315-
/O.CON.KBGM.FF.W.0003.000000T0000Z-130613T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONEIDA NY-
640 PM EDT THU JUN 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR SOUTH
CENTRAL ONEIDA COUNTY...
AT 630 PM EDT...LOCAL EMERGENCY MANAGEMENT OFFICIALS HAD EARLIER
REPORTED LOCALIZED FLASH FLOODING ALONG SAQUOIT CREEK IN THE TOWN OF
WHITESBORO NEAR MAIN STREET AND CLINTON STREET. THIS FLOODING WAS
THE RESULT OF HEAVY RAINFALL OF 1.5 TO 2.5 INCHES THAT FELL IN THE
UPPER PART OF THE STREAM BASIN...AND THEN INTERACTED WITH DEBRIS
CLOGGED BENEATH THE RAILROAD BRIDGE. EVACUATIONS OF SEVERAL
RESIDENTS IN THE AREA WERE TAKEN AS A PRECAUTION. THE DEBRIS HAS
BEEN CLEARED AND THE CREEK SHOULD BE RECEDING AT THIS HOUR.
ELSEWHERE...SOME ROAD CLOSURES WERE REPORTED AROUND KIRKLAND AND
BRIDGEWATER. RAIN WILL BE DIMINISHING IN THE NEXT 1 TO 2 HOURS AND
ANY LINGERING FLOODING AND PONDING OF WATER SHOULD QUICKLY RECEDE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRIDGEWATER...CLAYVILLE...NEW HARTFORD...NEW YORK MILLS...
ORISKANY...UTICA AND YORKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4313 7515 4312 7514 4305 7521 4291 7519
4288 7520 4288 7521 4288 7524 4287 7525
4287 7537 4317 7537
$$
JABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:47 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 13, 2:47 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 247 PM EDT THU JUN 13 2013 .SYNOPSIS... A STORM SYSTEM WILL TRACK THROUGH PENNSYLVANIA TO THE ATLANTIC SEABOARD TODAY. THIS STORM WILL SPREAD A SOAKING RAIN INTO NEW YORK AND PENNSYLVANIA, POTENTIALLY BRINGING SMALL STREAM AND MINOR RIVER FLOODING TO PORTIONS OF THE REGION. AFTER THIS SYSTEM MOVES EAST LATE TONIGHT, HIGH PRESSURE WILL BRING CLEARING SKIES AND WARMING TEMPERATURES TO THE AREA EARLY IN THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... 225 PM UPDATE... CONTINUING ALONG WITH RADAR TRENDS, NOW CONFIRMED BY RAP, WE HAVE OPTED TO DROP THE FLOOD WATCH FOR ALL AREAS SAVE FOR THE FAR EASTERN FA. FRONTOGENESIS WILL BE BEST FROM OTSEGO/DELAWARE COUNTY EASTWARD, BUT THE WINDOW OF OPPORTUNITY FOR MODERATE RAIN WILL RAPIDLY CLOSE AFTER 22Z. THE MOST INTERESTING ASPECT OF THE WX TO WATCH FROM THIS POINT FORTH MAY BE CONVECTION FIRING IN THE SLIGHTLY MORE UNSTABLE AIR FROM THE WYOMING VALLEY EASTWARD. ANY STORMS WHICH FIRE WILL BE VERY EFFICIENT RAIN PRODUCERS, THOUGH ACTIVITY WILL BE QUITE LIMITED. SCATTERED SHOWERS WILL CONTINUE OVERNIGHT UNDER INFLUENCE OF UPPER VORTEX. 105 PM UPDATE... LATEST RAP NOW SHOOTS THE 700MB FRONTOGENESIS OFF TO THE NORTHEAST, WHICH IS IN AGREEMENT WITH OBSERVED RADAR TRENDS. WITH THIS IN MIND, WE HAVE DROPPED THE SOUTHWESTERN SECTION OF THE FLOOD WATCH. 1205 PM UPDATE... RAP REMAINS INSISTENT THAT AREA OF MODERATE PRECIP WILL SHIFT SOUTHWARD TOWARD CHENANGO AND DELAWARE COUNTIES OVER THE NEXT HOUR, AND INTENSIFY OVER THIS AREA OVER THE NEXT 3-4 HOURS. MODELS HAVE PERFORMED QUITE POORLY WITH BOTH THE QPF AND FRONTOGENESIS FIELDS SO FAR, SO IT IS NATURAL TO HAVE A HEALTHY DOSE OF SKEPTICISM. HOWEVER WE ARE CLOSELY MONITORING RADAR/SAT TRENDS FOR A SHIFT IN THE PRECIP AXIS. WILL BE ASSESSING FLOOD WATCH FOR SOUTHWESTERN FA IN THE NEXT FEW HOURS. 945 AM UPDATE... MORNING THREAT FOR SEVERE THUNDERSTORMS OVER FAR SOUTHERN FA HAS PASSED, SO WE HAVE CANCELLED THE WATCH FOR LUZERNE CO. THIS MORNING...A GENERAL QUARTER TO HALF INCH OF RAIN HAS BEEN OBSERVED TO THIS POINT, WITH AROUND A HALF INCH TO 1 INCH EXPECTED TO HAVE ACCUMULATED BY EARLY AFTERNOON. IMPRESSIVE DRY SLOT DEVELOPED EARLIER AND WILL HAVE A LARGE EFFECT ON OUR POPS/QPF THROUGH EARLY AFTERNOON. MESOSCALE MODELS TRY TO FILL IN THE DRY SLOT BETWEEN 1 PM AND 4 PM, IN ADVANCE OF 700MB LOW AND RELATED FRONTOGENESIS AHEAD OF IT. MODEL PROJECTIONS WOULD BRING THIS FAVORABLE AREA SOUTHEAST TOWARD THE TWIN TIERS DURING THE AFTERNOON...AND THEN INTO THE EASTERN FA FOR LATE AFTERNOON AND EARLY EVENING. WE ARE PLAYING THE 700MB LOW / FRONTOGENESIS AS THE AREA WHERE PRECIP WILL INCREASE FOR THE AFTERNOON INTO EARLY EVENING. TOTAL STORM QPF VALUES WILL RANGE FROM 1 TO 2 INCHES, WITH HIGHER AMOUNTS POSSIBLE ESPECIALLY OVER EASTERN FA WHERE LOW HANGS UP LATE IN THE DAY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... QUIET WEATHER RETURNS FRIDAY THROUGH SATURDAY. ISOLATED SHOWERS STILL POSSIBLE FRIDAY MORNING INTO THE AFTERNOON AS THE UPPER TROUGH MOVES EAST OFF THE EAST COAST AND A LITTLE MOISTURE AND INSTABILITY LINGERS INTO MID AFTERNOON. HIGH PRESSURE BUILDS EAST ACROSS THE AREA FRIDAY NIGHT AND SATURDAY WITH DRY SEASONABLY MILD WEATHER EXPECTED. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AS THE NEXT SHORT WAVE TROUGH APPROACHES FROM THE WEST ALONG WITH A DEVELOPING WAA PATTERN. INSTABILITY INCREASES WITH MODELS GENERALLY INDICATING AROUND 400-800 J/KG BY SUNDAY AFTERNOON ACROSS THE FINGER LAKES... WITH LESS TO THE EAST. BASED ON THIS SCENARIO HAVE GONE WITH CHC POPS FOR SHOWERS AND THUNDERSTORMS ON SUNDAY WITH HIGHEST CHANCES IN THE WEST. USED A MODEL BLEND WITH THE PREVIOUS FORECAST FOR TEMPERATURES... HIGHS GENERALLY NEAR 70 ON FRIDAY... INTO THE MID 70S ON SATURDAY... AND MID TO UPPER 70S ON SUNDAY. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GENERAL AGREEMENT BETWEEN THE GFS AND THE LATEST 12Z ECMWF IS INDICATED ON THE OVERALL PATTERN EARLY NEXT WEEK... HOWEVER SOME DIFFERENCES IN TIMING ARE SEEN. BOTH MODELS INDICATE A COLD FRONT APPROACHING THE AREA ON MONDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. COMBINATION OF INCREASING INSTABILITY AND MODERATELY STRONG WIND FIELDS COULD LEAD TO A SEVERE WEATHER RISK MONDAY AFTERNOON AND THIS WILL BE MONITORED. THE LATEST GFS IS SLOWER AND DEEPER WITH THE APPROACHING TROUGH... LEADING TO A CHC OF SHOWESR AND STORMS CONTINUING ON TUESDAY... WHILE THE ECMWF INDICATES THAT THE TROUGH PASSES EAST OF THE AREA EARLY TUESDAY. WILL KEEP A CHANCE OF SHOWERS ON TUESDAY... BUT A LOWER CHANCE THAN ON MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA WITH DRY MILD WEATHER WEDNESDAY INTO THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... 1 PM UPDATE... LOW PRESSURE WILL TRACK ACROSS THE AREA THIS AFTERNOON WITH SHOWERS AND MOSTLY MVFR CONDITIONS WITH AREAS OF IFR CIGS AND LOCALIZED IFR VSBYS IN ANY HEAVIER SHOWERS. SHOWERS WILL END THIS EVENING FOLLOWED BY MOSTLY CLOUDY WEATHER OVERNIGHT WITH MAINLY MVFR CIGS. CONDITIONS WILL GRADUALLY IMPROVE ON FRIDAY WITH MOSTLY VFR BY AFTERNOON. WINDS WILL BE EAST AT 5 TO 15 KTS TODAY SHIFTING TO NORTH AT 10 KTS OR LESS TONIGHT THEN NORTHWEST AT 10 TO 15 KTS ON FRIDAY. OUTLOOK... FRI...IMPRVNG TO VFR. FRI NGT/SAT/SAT NGT...VFR BUT POTENTIAL VALLEY FOG SAT AM AT ELM. SUN TO MON...MAINLY VFR...BUT MVFR IN SHRA/TSRA. && .HYDROLOGY... POSSIBLE RIVER AND FLASH FLOODING TODAY INTO FRIDAY. 1 TO 3 INCHES AND MAYBE MORE. STILL QUESTIONS ON PLACEMENT OF HEAVIEST RAIN. MOST MODELS HAVE IT IN THE SRN TIER TO CATSKILLS OF NY WHILE THE EURO AND WPC IS FURTHER SOUTH IN THE NRN TIER OF NE PA. BOTH WAYS FINGER LAKES TO MOHAWK VALLEY AROUND AN INCH AND NOT IN THE FLOOD WATCH. WITH HIGH PWATS AND TSTMS RAINFALL RATES COULD EXCEED AN INCH AN HOUR FOR SHORT PERIODS. 2 INCHES WILL START TO CAUSE PROBLEMS AND 3 AND MORE WILL BE WORSE. NOT EXPECTING WIDESPREAD 3 PLUS SO RIVER FLOODING WILL ONLY BE MINOR. FOR NOW SUSQUEHANNA RIVER AT VESTAL AND WAVERLY/SAYRE ARE FORECAST TO HAVE MINOR FLOODING. WALTON ON THE WEST BRANCH DELAWARE WILL GET CLOSE. HEADWATERS AT CORTLAND AND SHERBURNE NOT IN THE HEAVY RAIN AXIS BUT IF IT SETS UP 50 MILES FURTHER NORTH THESE POINTS WILL FLOOD. FOR NOW RIVER FLOODING EXPECTED FRIDAY SO NO WARNINGS ISSUED UNTIL RAIN COMES IN AND CONFIDENCE INCREASES. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ045-046-057-062. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...MSE LONG TERM...MSE AVIATION...MSE HYDROLOGY...
Hazardous weather outlook, Jun 13, 2:20 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 220 PM EDT THU JUN 13 2013 NYZ045-046-057-062-141830- CHENANGO-OTSEGO-DELAWARE-SULLIVAN- 220 PM EDT THU JUN 13 2013 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022>025-036-037-044-055-056-PAZ038>040-043-044-047- 048-072-141830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA- BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 220 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:00 AM EDT | Areal Flood Advisory | BGM | Madison, Oneida, Onondaga | 3 hr |
| Jun 13, 12:52 PM EDT | Areal Flood Advisory | BGM | Cayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 1 more | 3 hr |
| Jun 13, 3:14 PM EDT | River Flood Warning | BGM | Madison, Oneida | 7 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.